Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 11, 2012, 6:26 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 11, 2012, 7:01 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, AL, Lawrence County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS54 KHUN 112326
SVRHUN
ALC059-079-120015-
/O.NEW.KHUN.SV.W.0128.120611T2326Z-120612T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
626 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
SOUTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 715 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEWBURG TO 15 MILES
SOUTHWEST OF PHIL CAMPBELL...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MT HOPE...
LANDERSVILLE...
WREN...MOULTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN ALABAMA.
&&
LAT...LON 3431 8786 3457 8769 3457 8758 3445 8719
3429 8733
TIME...MOT...LOC 2325Z 304DEG 28KT 3448 8755 3414 8778
$$
SL2 follow-up statements
287
WWUS54 KHUN 112340
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
640 PM CDT MON JUN 11 2012
ALC059-079-120015-
/O.CON.KHUN.SV.W.0128.000000T0000Z-120612T0015Z/
FRANKLIN AL-LAWRENCE AL-
640 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN LAWRENCE AND EASTERN FRANKLIN COUNTIES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED A LINE EXTENDING FROM 8 MILES WEST OF MOULTON TO 9
MILES SOUTH OF HALEYVILLE...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN
AND MT HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LINE OF DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN ALABAMA.
&&
LAT...LON 3431 8782 3452 8765 3457 8758 3445 8719
3429 8733
TIME...MOT...LOC 2339Z 291DEG 30KT 3445 8741 3411 8764
$$
SL373
WWUS54 KHUN 120001
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
701 PM CDT MON JUN 11 2012
ALC059-079-120011-
/O.CAN.KHUN.SV.W.0128.000000T0000Z-120612T0015Z/
FRANKLIN AL-LAWRENCE AL-
701 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE AND EASTERN
FRANKLIN COUNTIES IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN ALABAMA.
LAT...LON 3431 8782 3452 8765 3457 8758 3445 8719
3429 8733
TIME...MOT...LOC 0001Z 291DEG 30KT 3438 8720 3404 8744
$$
SLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 11, 3:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT MON JUN 11 2012 .DISCUSSION... SHORT TERM FORECAST IS FOCUSED ENTIRELY ON CONVECTION...AND RIGHT NOW MAINLY ON AN MCS BARRELING ACROSS THE MS RIVER INTO THE MEMPHIS METRO. IT IS RAPIDLY MOVING INTO MORE MOIST/UNSTABLE LOW-LVL AIR /THETA-E RIDGE LOCATED OVER NRN MS-WRN TN/...AND RIDING NWLY FLOW INTO A WEAK TROUGH AXIS LOCATED ALONG A MONTGOMERY-FT PAYNE-CROSSVILLE TN LINE. MESOSCALE MODELS ARE ALL PICKING UP ON THIS FEATURE PRETTY WELL...AND GENERALLY ARE CONSISTENT IN BRINGING THE LEADING EDGE OF THE LINE INTO NW AL IN THE 00-03Z TIME FRAME. LINEAR EXTRAPOLATION OF THE CURRENT RADAR DATA IS FASTER THAN THAT...REACHING THE NW TIP AROUND 22Z. POPS INDICATED BELOW ARE BASED MORE ON THE MODEL TIMING...ADJUSTED SPATIALLY TO MATCH RADAR TRENDS. THEY STILL MAY BE FAR TOO LOW IN NE AL IF THE MCS/ASSOCIATED OUTFLOWS PERSIST ALL THE WAY THRU THE EVENING HRS. LOWS TONIGHT SHOULD BE MILD AND MUGGY THOUGH ADDITIONAL COOLING IS POSSIBLE WITH THE STORMS. THOSE SAME MESO MODELS SUGGEST THAT TONIGHT'S ACTIVITY MAY BE THE MAIN EVENT ASSOCIATED WITH AN APPROACHING FRONT...CURRENTLY ALONG AN AMARILLO-KANSAS CITY-DAVENPORT LINE. THAT IS A LITTLE HARD TO BELIEVE SINCE THE FRONT WILL ARRIVE 00-06Z TMRW EVENING...AND MODEL SOUNDINGS INDICATE AN EXTREMELY UNSTABLE PREFRONTAL AIR MASS. SFC-BASED CAPES FROM THESE SOUNDINGS ARE ABOVE 3000 J/KG /THANKFULLY LACKING SHEAR/...AND SOME MODELS /MAINLY THE NAM/ INDICATE MID-LVL DRYING THAT WOULD BE FAVORABLE FOR MICROBURSTS. WILL CONTINUE WITH MID-HIGH POPS ANTICIPATING MORE ORGANIZED FORCING IN THIS ENVIRONMENT. TEMPERATURES ARE PROBLEMATIC AND FEEL LIKE THE MOS MAY BE OVERDOING HEATING...BUT MID 80S ARE ATTAINABLE IF ANY HEATING IS REALIZED. WEDNESDAY SHOULD BE DRY BEHIND THE FRONT...ALBEIT NOT MUCH COOLER. THE DRIER AIR MASS IS LIKELY TO BE MORE FAVORABLE FOR STRONGER HEATING AND THUS HIGHS MAY REACH 90. MOISTURE WILL RETURN QUICKLY AS SFC/UPPER HIGHS SHIFT...THOUGH TIMING REMAINS UNCERTAIN. THE GFS GENERATES CONVECTION THURSDAY AFTN...WHICH MIGHT BE A BIT FAST GIVEN LOW-LVL SERLY FLOW. MOISTURE/INSTABILITY WILL STILL INCREASE FOR THE WEEKEND AS THE REGION REMAINS ON THE EDGE OF AN UPPER HIGH...BUT A WEDGE RIDGE DOWNWIND OF THE APPALACHIANS MAY LIMIT LOW-LVL MOISTURE ENOUGH TO LIMIT DIURNAL CONVECTION. WILL CONTINUE WITH LOW-END POPS IN LINE WITH MOS BUT COVERAGE WILL BE LIMITED. TEMPS SHOULD BE QUITE SEASONABLE IF NOT COOLER THAN AVERAGE FOR LOWS DUE TO THE DRIER AIR. BCC && .AVIATION... /ISSUED 1249 PM CDT MON JUN 11 2012/ FOR 18Z TAFS... DESPITE A RICH MOISTURE PLUME ACROSS THE REGION...A FEW BREAKS IN THE CLOUD DECK AND A PASSING UPPER DISTURBANCE HAS RESULTED IN SCT SHOWERS ACROSS MUCH OF THE AREA. MORE SHRA/TSRA ACTIVITY WILL DEVELOP INTO THE EARLY EVENING...WITH REDUCED VIS/CIGS DUE TO LOCALLY HEAVY RAIN AND ERRATIC WINDS. HAVE VCSH FOR THE PRESENT...WITH VCTS FROM 20-21Z TO 12/02000Z. RAIN CHANCES SHOULD DIMINISH SOMEWHAT THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MVFR CEILINGS/VISIBILITIES ARE POSSIBLE BEFORE DAYBREAK TUE...BUT SHOULD IMPROVE TO VFR BY THE LATE MORNING. A COLD FRONT APPROACHING FROM THE WEST WILL BE CLOSE ENOUGH TO KMSL...WITH WINDS BECOMING NW EARLY TUE AFTERNOON. RSB && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 86 66 90 65 / 70 60 20 10 10 SHOALS 71 86 65 90 63 / 80 60 10 10 10 VINEMONT 70 84 65 87 67 / 60 60 20 10 10 FAYETTEVILLE 70 86 64 88 63 / 60 60 10 10 10 ALBERTVILLE 67 85 65 89 64 / 60 60 20 10 10 FORT PAYNE 65 85 65 89 61 / 60 60 20 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 11, 3:45 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 345 PM CDT MON JUN 11 2012 ALZ001>010-016-TNZ076-096-097-120300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 345 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL APPROACH THE TENNESSEE VALLEY THIS AFTERNOON AND EVENING BRINGING THE THREAT FOR DAMAGING WIND GUSTS...ESPECIALLY OVER NORTHWEST ALABAMA. THE SEVERE THREAT WILL DIMINISH SLIGHTLY AS THE LINE PROGRESSES EASTWARD ACROSS THE REST OF THE TENNESSEE VALLEY TONIGHT. HOWEVER...GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MUCH OF TUESDAY AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. ALTHOUGH GUSTY WINDS AND LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS...THE GREATEST THREAT WITH THIS ACTIVITY WILL BE ASSOCIATED WITH A FEW PERIODS OF LOCALLY HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS OF A HALF OF AN INCH TO AN INCH ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON AND EVENING. SL/RSB
In the hours before
Local storm report, Jun 11, 5:42 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 1 SW RIVERTON 34.87N 88.09W
06/11/2012 COLBERT AL EMERGENCY MNGR
TREES AND POWERLINES WERE REPORTED BLOWN DOWN ON THE
RIVERTON ROSE TRAIL.
&&
KWEBERLocal storm report, Jun 11, 6:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 2 N WATERLOO 34.94N 88.06W
06/11/2012 LAUDERDALE AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ONTO A HOUSE ON RIVERTON ROSE
TRAIL. NO INJURIES REPORTED.
0553 PM TSTM WND DMG 1 N CHEROKEE 34.78N 87.96W
06/11/2012 COLBERT AL EMERGENCY MNGR
A BREEZEWAY AWNING WAS BLOWN APART AT CHEROKEE ELEMENTARY
SCHOOL.
&&
KWEBERLocal storm report, Jun 11, 6:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
06/11/2012 E43.00 MPH COLBERT AL ASOS
A GUST TO 43 MPH WAS MEASURED.
&&
KWEBERSpecial weather statement, Jun 11, 6:05 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT MON JUN 11 2012
ALZ001-002-004-005-112345-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-
605 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE...LAWRENCE
AND LIMESTONE COUNTIES UNTIL 645 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO COLBERT
HEIGHTS...MOVING SOUTHEAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITEHEAD...ELGIN.
GOOD SPRINGS...WHITEOAK.
MT ROZELL...OLIVER.
LEGGTOWN...NE SMITH.
HATTON...COXEY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3493 8690 3449 8735 3455 8753 3457 8753
3457 8757 3466 8783 3501 8742 3501 8731
TIME...MOT...LOC 2305Z 295DEG 32KT 3498 8730 3462 8767
SLLocal storm report, Jun 11, 6:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
609 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 NE FLORENCE 34.85N 87.60W
06/11/2012 LAUDERDALE AL EMERGENCY MNGR
A POWERLINE WAS BLOWN DOWN.
&&
KWEBERLocal storm report, Jun 11, 6:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
618 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 NE FLORENCE 34.83N 87.65W
06/11/2012 LAUDERDALE AL EMERGENCY MNGR
A POWER POLE WAS BROKEN AND POWERLINES WERE DOWN AT THIS
LOCATION.
0600 PM TSTM WND DMG 4 E RED BAY 34.45N 88.08W
06/11/2012 FRANKLIN AL EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN AND POWER WAS REPORTED
OUT NEAR THE INTERSECTION OF HIGHWAY 247 AND HIGHWAY 24.
0604 PM TSTM WND DMG 3 E UNDERWOOD-PETERSVIL 34.88N 87.64W
06/11/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE REPORTED DOWN.
0606 PM TSTM WND DMG 4 WSW MUSCLE SHOALS 34.72N 87.73W
06/11/2012 COLBERT AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN ON MEMPHIS ROAD.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:16 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 44 min |
| Jun 11, 5:22 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 38 min |
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 37 min |
| Jun 11, 6:05 PM CDT | Special Weather Statement | HUN | Lawrence | 40 min |
| Jun 11, 6:43 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.